Texas, 2006Tornado in Texas, June 25, 2006
June 25, 2006 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm over the northwest Texas panhandle during the early evening hours produced a brief landspout tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm over the northwest Texas panhandle during the early evening hours produced a brief landspout tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 2:23 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 2:23 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT SUN JUN 25 2006
.DISCUSSION...
DAYTIME HEATING HAS TRIGGERED WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE WESTERN CWA. PRECIPITABLE WATER IS MORE THAN
DOUBLED DURING THE PAST 24 HRS BUT BUOYANT ENERGY IS NOT QUITE AS
DEVELOPED AS BEFORE. LOCALIZED SHOWER AMOUNTS COULD BE SIGNIFICANT
WHERE STORMS ARE SLOW MOVING. THE POP STRUCTURE LOOKS GOOD FOR THE
NEAR TERM AS THE EMPHASIS IS ON FOR WESTERN AND CENTRAL AREAS OF
THE PANHANDLES.
DRIER AIR COULD ENCROACH FROM THE NORTHEAST TONIGHT AS THE FIRST
TROUGH OF THE PERIOD SWINGS THROUGH THE CENTRAL PORTION OF THE
COUNTRY. WINDS WERE TWEAKED TO REFLECT A MORE NORTHEASTERLY
TREND THROUGH MONDAY. LOWER TEMPERATURES AND LESS MOISTURE SHOULD
LOWER STORM CHANCES FOR THE AREA MONDAY. AT THE SAME TIME...AN UPPER
LEVEL RIDGE WILL START TO PRESS TOWARD THE AREA FROM THE SOUTHWEST
AND TURN THE GENERAL FLOW OVER THE PANHANDLES MORE TO THE NORTH. ANY
MOUNTAIN STORMS SHOULD TEND TO MOVE IN A MORE SOUTHERLY DIRECTION
DURING THE EASILY WEEK. ONCE AGAIN...THE POP STRUCTURE LOOKS GOOD AT
THIS POINT WITH THE EMPHASIS ON THE WESTERN AREAS OF THE CWA IN THE
AFTERNOON AND EVENINGS DURING THE EARLY WEEK.
AT MIDWEEK...A SECOND TROUGH SWINGS THROUGH THE MIDDLE OF THE
COUNTRY AND COULD ONCE AGAIN BRING DRIER CONDITIONS OVER THE AREA.
THE OVERALL POP TREND REFLECTS THIS CHANGE. NO FURTHER REFINEMENTS
WERE NEEDED AT THIS POINT UNTIL THE MOVEMENT OF THESE SYSTEMS
BECOMES CLEARER.
OVERALL...JUST SOME MINOR CHANGES WERE NEEDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 56 83 57 83 / 30 10 20 20
BEAVER OK 55 83 56 87 / 10 10 10 20
BOISE CITY OK 54 79 56 82 / 30 10 20 20
BORGER TX 62 85 63 87 / 20 10 20 20
BOYS RANCH TX 58 83 59 84 / 30 10 20 20
CANYON TX 57 84 55 82 / 30 10 20 20
CLARENDON TX 58 84 59 84 / 20 10 10 20
DALHART TX 54 81 55 83 / 40 10 20 20
GUYMON OK 54 83 57 87 / 20 10 20 20
HEREFORD TX 55 83 55 81 / 40 10 20 20
LIPSCOMB TX 54 83 56 87 / 10 10 10 20
PAMPA TX 59 82 62 84 / 20 10 10 20
SHAMROCK TX 59 87 59 90 / 10 10 10 20
WELLINGTON TX 60 86 61 90 / 10 10 10 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
14/21
Hazardous weather outlook, Jun 25, 12:00 PM CST, 4 hours 48 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN JUN 25 2006
OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN JUN 25 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE
LATE AFTERNOON AND EVENING HOURS TUESDAY THROUGH SATURDAY. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED
STORMS MAY BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
BROST
In the hours before
Special weather statement, Jun 25, 4:08 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT SUN JUN 25 2006
TXZ001-006-252300-
DALLAM TX-HARTLEY TX-
508 PM CDT SUN JUN 25 2006
...STRONG THUNDERSTORM IN DALLAM AND HARTLEY COUNTIES...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WARE MOVING SOUTH AT 25 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
LG
Special weather statement, Jun 25, 4:40 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT SUN JUN 25 2006
TXZ006-252330-
HARTLEY TX-
540 PM CDT SUN JUN 25 2006
...STRONG THUNDERSTORM IN HARTLEY COUNTY...
AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF ROMERO MOVING SOUTH AT 25
MPH.
THIS STORM HAS A HISTORY OF PRODUCING PEA TO MARBLE SIZE HAIL. HAIL
ACCUMULATED 3 INCHES DEEP WEST OF DALHART WITH THIS STORM. STRONG
GUSTY WINDS TO NEAR 50 MILES AN HOUR WILL ALSO BE POSSIBLE WITH THIS
STORM.
LG
Tornado, Dallam
- When
- June 25, 4:48 PM CST
- Where
- Dallam County, 9 mi W of Dalhart
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.067, -102.683
The small tornado was on the ground for less than a minute and remained over open country. No damage and no injuries were reported. The path length and path width were estimated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Wisconsin, June 25 to 26, 2006$502 million · 1 in hail · 11 events
- Flood in Virginia, June 25 to 27, 20061 death · 1 injured · $50,000 · 1 event
- Flash Flood in District of Columbia, June 25 to 27, 2006$10 million · 1 event
- Flash Flood in Maryland, June 25, 2006$5.0 million · 1 event
- Flash Flood and Flood in Delaware, June 25 to 26, 2006$1.0 million · 2 events
- Flash Flood in Pennsylvania, June 25, 2006$600,000 · 1 event
- Flooding in Virginia, June 25 to 27, 2006$470,000 · 5 events
- Flash Flood in Pennsylvania, June 25, 2006$200,000 · 1 event
- Damaging Winds in Alabama, June 25, 2006$85,000 · 55 kt wind · 3 events
- Dust Storm and Damaging Winds in Arizona, June 25, 2006$80,000 · 60 kt wind · 3 events
- Lightning Strike in Wisconsin, June 25, 2006$75,000 · 1 event
- Flash Flooding and Damaging Winds in Georgia, June 25, 2006$46,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517175.